Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 21, 2014, 10:43:05 PM

Login with username, password and session length


Members
  • Total Members: 23515
  • Latest: Sevans
Stats
  • Total Posts: 639721
  • Total Topics: 48559
  • Online Today: 210
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: does lipo cause a generally run down feeling also  (Read 2530 times)

0 Members and 1 Guest are viewing this topic.

Offline yowsaa

  • Member
  • Posts: 86
does lipo cause a generally run down feeling also
« on: November 09, 2006, 01:34:29 PM »
Hi all,
Not sure where to post this question... anyways.
Just an overall run down feeling and no appetite(Yesterday a granola bar and can of stew, today nothing so far).

I dont know if my problem is from age, lifestyle, visceral fat buildup or something more serious or all together. Have to admit, I'm pretty fucked when it comes to taking care of myself.

With lipohypoatrophy do you get a bloated , rundown shitty feeling, abdominal gas, no appetite.
My blood pressure stays around 137/79 . Before the lipo started it was always 120/60. Related ??


Recently started doing situps, upto 20 a day, woo hoo. And a daily powerwalk 3/4-1.5 miles.

Mid 40's feel like going on 70 , probably smoked for 30 years and a overall sedentary lifestyle, only good thing I guess is I quit drinking years ago.

When i do my bloodwork, if there's cancer going on would something show odd with my blood checks ?

Made some doc appts so I'll get all checked out and have to make some life changes. Quitting smoking would be the bitch though, have to admit, I enjoy it too much. And the more stressed I get about HIV stuff, the more I smoke... go figure.

Have to start with baby step changes otherwise it will all fall apart.... again. Need a mentor, preferably a reformed alkie.

Offline frenchpat

  • Member
  • Posts: 516
  • Love your friends, don't eat them.
Re: does lipo cause a generally run down feeling also
« Reply #1 on: November 09, 2006, 03:45:32 PM »
Hi all,
Not sure where to post this question... anyways.
Just an overall run down feeling and no appetite(Yesterday a granola bar and can of stew, today nothing so far).

I dont know if my problem is from age, lifestyle, visceral fat buildup or something more serious or all together. Have to admit, I'm pretty fucked when it comes to taking care of myself.

With lipohypoatrophy do you get a bloated , rundown shitty feeling, abdominal gas, no appetite.

Yowsaa,

I have lipo and I do get the bloated feeling sometimes, but I think it is more related to what I eat, how much I eat, stress (produces great bloating!) and the meds. Same for diarrhea.


My blood pressure stays around 137/79 . Before the lipo started it was always 120/60. Related ??[/b]

Recently started doing situps, upto 20 a day, woo hoo. And a daily powerwalk 3/4-1.5 miles.

Mid 40's feel like going on 70 , probably smoked for 30 years and a overall sedentary lifestyle, only good thing I guess is I quit drinking years ago.

I am 46, hiv+ for 4 years and I have aged quicker since diagnosed; the pace of ageing hasn't changed with onset of lipo so I have the feeling that it is largely due to stress , fear and lack of sleep.



When i do my bloodwork, if there's cancer going on would something show odd with my blood checks ?

Made some doc appts so I'll get all checked out and have to make some life changes. Quitting smoking would be the bitch though, have to admit, I enjoy it too much. And the more stressed I get about HIV stuff, the more I smoke... go figure.

Have to start with baby step changes otherwise it will all fall apart.... again. Need a mentor, preferably a reformed alkie.


Re: cancer in the bloodwork, it all depends what your doctor is ordering. Check with him if you are worried.

Re: smoking. You said it, the more you are stressed, the more you smoke. Doesn't really sound like you're enjoying it that much ;)  reverse equation: work on your stress -> should diminish the number of fags you have per day (NO pun intended).
Getting more exercise in your daily routine will make you aware of how bad your breathing has become with the years of smoking. Should help you reduce amnts even further or lead you to quit.

just so you know, I am not judging here, I used to smoke... :P

Also, you mention falling apart...again. Have you considered talking to a therapist, wether it is about past and present addictions or all the feelings that come neatly packaged with hiv?

Hope this helps

Pat
People have the power - Patti Smith

Offline allanq

  • Member
  • Posts: 689
  • still life with pills
Re: does lipo cause a generally run down feeling also
« Reply #2 on: November 09, 2006, 06:39:47 PM »
It sounds like you are dealing with major depression, which can be made worse by lipoatrophy. Lipodystrophy affects the way we feel about ourselves. It can make us look unhealthy, causing us to feel worse about ourselves and uncomfortable around other people.

You didn't say what drugs you are taking, but several drugs (AZT and Zerit come to mind) can cause lipodystrophy.

Some HIV drugs can also affect the appetite. It would be a good idea to work with your doctor to determine if any of the drugs you are taking may be contributing to your lipodystrophy and loss of appetite.

Some doctors look only at lab results and discourage patients from switching drugs even when they are having bad side effects. I hope your doctor is not like that.

Allan


« Last Edit: November 10, 2006, 12:55:06 AM by allanq »
Top (Breakfast): Prezista, Norvir, Isentress, Zoloft (2), Glyburide (2), Aspirin
Bottom right (Dinner): Prezista, Norvir, Isentress
Bottom left (Bedtime): Sustiva, Trazodone (2), Lipitor, Septra (no longer taking this)
Center: Alprazolam (Xanax)
Not shown: various vitamins & supplements

Offline yowsaa

  • Member
  • Posts: 86
Re: does lipo cause a generally run down feeling also
« Reply #3 on: November 10, 2006, 05:40:48 PM »
Pat,
Watching what I eat so true. Bummer for me is some reason I love high fat foods, always have. Will start to see the nutrionist also. And yes you are correct that the lipo crap intensified any latent depression feelings. Weird but the first 5 yrs + , other than meds nothing changed so it was like problem this was not real. 

Allan,
My drug combo is on my post footer. Yep, they didn't want me to change meds at first but I insisted and 'threatened to stop' the azt. What you say about lipo is so so true. Have some recent personal stressors, so that don't help. Very probable more depression than I first thought.


The smoking part with being hiv+ kinda scares me. Think I read the median age of lung cancer in hiv'ers was 46. Holy crap. Might have to start a thread for this issue as I have not seen it discussed in detail on this site. I gather there is not enough post HAART data yet, dunno ?

Thank you both & God bless,
yowsaa

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.